Anxiety Brain Zaps and why they are so Scary!



A brain zap, at least for me, is one of the scariest anxiety symptoms. For me these brain jolts felt like a strong electric charge that shot up from the back of my …

14 Comments

  1. I got these a lot when I just started sertraline. They only happened when I was about to fall asleep and were really terrifying. My doctor had not heard of it before (possibly because it is pretty difficult to put into words). They have gone away now I've started taking them at night instead of in the morning.

  2. These manifested as sudden feelings of faintness in me. Never any pain. Just like my head suddenly went light and foamy. Not had one now in s week, just the odd dull throb with no pain. They occured the most when I had a creeping build up of stress, usually at work. I've fainted before several times (not related to stress) and the sensation is identical at least in me. Recently got my pressure checked and all fine. Could not even get a drop when we ran through the tests so definitely stress related. They are not gun but the less I worried the less common they were.

  3. Can anyone help me I got these symptoms it all started when my doctor prescribed me these 35mg of anti depressants tablets for sleeping it worked but next day I felt wobley joint aches and quit them the one tablet fixed my sleeping but now I got brain zaps and there annoying it happens when ever I got shocked some one talks when I don't expect it someone taping my shoulder can anyone help

  4. it always happens when i blink. i had no idea until i found this video. This video made me feel better because i wasn’t the only one going through this. It typically started at my fingers and went everywhere else and this would all happen in less than a second! I became very anxious about blinking and overtime it made me get more zaps… I felt horrible one day so i fell asleep at 10 am and woke up at 5 pm with a fever but i don’t know what that means. I’ve been having constant fevers for the past few weeks but i’m not sure what’s wrong with me.

  5. I wanted to share that I am discontinuing SSRI medication and experience pretty bad brain zaps. They are intense, persist throughout the day, and as of yet have not completely passed (approx. 1 month after discontinuation). But I did coincidentally find a treatment that works for me – pseudoephedrine. I happened to have a sinus issue recently and took some Sudafed for it, only to find that it completely suppressed my brain zaps (until the medication wears off). I didn't have to take more than the recommended dose/interval for this to be effective. I am taking less of it now as the zaps are getting less intense, and hope to be off shortly. But I really hope this works for others and can help them through the withdrawal period for SSRI discontinuation. I know this symptom is enough to keep people on the medication, and perhaps this will give people more success.

  6. I have gotten them as a withdrawal from Cymbalta. I did 60mg down to 30mg down to 0 before I was ready so back to 30mg. My brain zaps feel like a surge of energy in my brain. There is no actual starting point it’s just like the whole brain zaps at once. My eyes are also effected and actually react to the zap by making a jump twitch of their own. I get dizzy. I get mad. I have a very short fuse (which is another withdrawal side effect). The zaps are constant and happen just about every 10 seconds with some not as bad as others. I also have Chiari (key-are-e) Malformation which is a defect at the base of the skull where a part of the brain slips out of the skull and puts pressure on the spinal cord where it enters the brain from the spine.

Leave a Reply

Your email address will not be published.


*